Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 139, NWS Twin Cities, MN

July 10, 2011Dunn County, Saint Croix County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 10, 2011, 11:45 PM CDT for Dunn County, Saint Croix County, Wisconsin. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2011, 11:45 PM CDT (04:45 UTC)
Expired
Jul 11, 2011, 12:45 AM CDT
In force
60 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dunn County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 124 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 12:28 AM CDTTSTM WND DMG3 N Menomonie, WIEIGHT INCH DIAMETER TREE TOPPLED ONTO POWERLINES.
Jul 11, 12:30 AM CDTTSTM WND DMG1 Nw Menomonie, WITHREE INCH DIAMETER TREE FELL OVER ROAD.
Jul 11, 12:31 AM CDTTSTM WND DMG3 E Boyceville, WIPICK-UP TRUCK WITH TRAILER HAULING SEVERAL CANOES ROLLED OVER. OCCURRED ON HIGHWAY 170.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 10:10 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1401 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WUUS53 KMPX 110445
SVRMPX
WIC033-109-110545-
/O.NEW.KMPX.SV.W.0139.110711T0445Z-110711T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1145 PM CDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUNN COUNTY IN WEST CENTRAL WISCONSIN...
  EASTERN ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 1245 AM CDT

* AT 1141 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DEER PARK TO
  EMERALD TO MARTEL...AND MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  MENOMONIE...
  WOODVILLE...
  EMERALD...
  CYLON...
  BALDWIN...
  DEER PARK...
  HAMMOND...
  FOREST...
  HERSEY...
  GLENWOOD CITY...
  WILSON...
  CONNORSVILLE...
  BOYCEVILLE...
  KNAPP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4482 9214 4486 9215 4487 9251 4521 9246
      4520 9167 4513 9167 4512 9165 4482 9165
TIME...MOT...LOC 0445Z 269DEG 30KT 4517 9228 4503 9222
          4489 9231
WIND...HAIL 60MPH <.75IN

$$
3 follow-up statements
217 
WWUS53 KMPX 110504
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1204 AM CDT MON JUL 11 2011

WIC033-109-110545-
/O.CON.KMPX.SV.W.0139.000000T0000Z-110711T0545Z/
DUNN WI-ST. CROIX WI-
1204 AM CDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ST.
CROIX AND DUNN COUNTIES UNTIL 1245 AM CDT...

AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CONNORSVILLE TO BOYCEVILLE TO SPRING VALLEY...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MENOMONIE...WHEELER...RIDGELAND...TAINTER LAKE...COLFAX...SAND
  CREEK AND ELK MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

&&

LAT...LON 4482 9214 4486 9215 4486 9227 4521 9219
      4520 9167 4513 9167 4512 9165 4482 9165
TIME...MOT...LOC 0504Z 269DEG 30KT 4518 9208 4503 9203
          4485 9213
WIND...HAIL 60MPH <.75IN

$$
243 
WWUS53 KMPX 110516
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1216 AM CDT MON JUL 11 2011

WIC109-110531-
/O.CAN.KMPX.SV.W.0139.000000T0000Z-110711T0545Z/
ST. CROIX WI-
1216 AM CDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. CROIX COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

LAT...LON 4482 9214 4521 9209 4520 9167 4513 9167
      4512 9165 4482 9165
TIME...MOT...LOC 0516Z 269DEG 30KT 4518 9194 4485 9200

$$

WIC033-110545-
/O.CON.KMPX.SV.W.0139.000000T0000Z-110711T0545Z/
DUNN WI-
1216 AM CDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNN COUNTY
UNTIL 1245 AM CDT...

AT 1214 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
RIDGELAND TO 6 MILES SOUTHWEST OF MENOMONIE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MENOMONIE...RIDGELAND...WHEELER...TAINTER LAKE...COLFAX...SAND
  CREEK AND ELK MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

&&

LAT...LON 4482 9214 4521 9209 4520 9167 4513 9167
      4512 9165 4482 9165
TIME...MOT...LOC 0516Z 269DEG 30KT 4518 9194 4485 9200
WIND...HAIL 60MPH <.75IN

$$
394 
WWUS53 KMPX 110532
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1232 AM CDT MON JUL 11 2011

WIC033-110545-
/O.CON.KMPX.SV.W.0139.000000T0000Z-110711T0545Z/
DUNN WI-
1232 AM CDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DUNN
COUNTY UNTIL 1245 AM CDT...

AT 1227 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
RIDGELAND TO MENOMONIE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLFAX AND ELK MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

&&

LAT...LON 4482 9189 4483 9197 4515 9187 4513 9167
      4512 9165 4482 9165
TIME...MOT...LOC 0532Z 269DEG 30KT 4518 9175 4485 9181
WIND...HAIL 60MPH <.75IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 5:24 PM CDT, 6 hours 21 minutes earlier.

Area forecast discussion, Jul 10, 5:24 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
524 PM CDT SUN JUL 10 2011

.DISCUSSION...

SUMMARY...COULD BE AN ACTIVE NIGHT ACROSS SOUTH/CENTRAL MN AND
PORTIONS OF WESTERN WISCONSIN WITH POSSIBLE MCS OR CLUSTERS OF
STRONG TO SEVERE THUNDERSTORMS MOVING EAST FROM THE DAKOTAS. THE
SPC HAS JUST UPDATED THE DAY 1 OUTLOOK AND HAVE UPGRADED TO A
MODERATE RISK IN THE EASTERN DAKOTAS AND FAR WEST CENTRAL MN.
OTHERWISE...PASSING COLD FRONT WILL PUSH MOISTURE RICH AND THE
WARMTH SOUTH OF THE AREA TUESDAY THROUGH THURSDAY. OUTSIDE OF POPS
IN FAR SOUTHERN MN ON TUESDAY...MOST AREAS WILL REMAIN DRY UNTIL A
DECENT SHORTWAVE ROLL THROUGH WEDNESDAY NIGHT AND THURSDAY.
EXTENDED STILL LOOKS QUITE WARM WITH SMALL POPS UNDER LONG WAVE
RIDGE.

DEEP CONVECTION GETTING GOING VERY EARLY THIS AFTERNOON IN EASTERN
ND. THIS SAME AREA MAY BE WHAT EVENTUALLY GROWS UPSCALE AND
AFFECTS WESTERN MN THIS EVENING...AND SLIDES ACROSS THE REST OF MN
AND WESTERN WI BETWEEN 04Z-10Z TONIGHT. NO SHORTAGE OF INSTABILITY
TO FEED THE CURRENT STORMS WITH 3000-4500 J/KG OF MLCAPE IN THE
EASTERN DAKOTAS AND WESTERN MN THIS AFTERNOON AND DCAPE VALUES
BETWEEN 1400-1600 J/KG. DEEP LAYER SHEAR IS ALSO SUFFICIENT FOR
SUPERCELL STRUCTURE...ALTHOUGH STORM MODE IN THIS CASE WILL LIKELY
BE DICTATED BY COOL POOL EVOLUTION. IN HOUSE WRF-ARW ALONG WITH
THE MORNING RUN OF THE NSSL WRF-ARW BOTH SUGGEST MORE OF A LINEAR
STRUCTURE OR AT LEAST A COUPLE BOWING SEGMENTS WITH A WIND AND
HAIL THREAT. PWATS ARE ALSO A CONCERN WHEN IT COMES TO THE
POTENTIAL FOR HEAVY RAIN THIS EVENING...WILL HAVE TO MONITOR THE
ORIENTATION AND SPEED OF CONVECTION AS IT ENTERS THE FORECAST AREA.

THE ENTRANCE REGION OF 80-90+KT MID/UPPER LEVEL JET OVER THE
DAKOTAS IS HELPING THE UPWARD VERTICAL MOTION...AND THIS SHOULD
SLIDE EAST ACROSS THE FORECAST AREA THIS EVENING. CORFIDI VECTORS
WOULD ROLL THE COMPLEX ACROSS SOUTH/CENTRAL MN BETWEEN 02-06Z. A
COUPLE OF THE HRRR RUNS TODAY HAVE PAINTED A SLIGHTLY SEVERE
PICTURE. ALTHOUGH STILL INDICATING THE MAIN AREA OF CONCERN
ORIGINATING OUT OF THE CURRENT ARE OF CONVECTION...IT DOES HAVE A
BIT MORE DEVELOPMENT SOUTHEAST OF THIS AREA NEAR THE NE/SD BORDER.
AT ANY RATE...WITH NO REINFORCING 850MB JET TONIGHT...THE FEELING
IS THAT THE STRONGEST STORMS WILL BE IN WESTERN MN. THERE SHOULD
BE A GRADUALLY WEAKENING WITH TIME.

NEXT CHANCE FOR RAIN IS IN FAR SOUTHERN MN ON TUESDAY...WITH
FAIRLY STRONG FRONTOGENESIS AND WHAT WILL LIKELY BE A SHARP CUTOFF
IN RAINFALL. SURFACE HIGH EXPECTED TO KEEP MOST LOCATIONS IN THE
FORECAST AREA COOLER AND DRY. WARM AIR ADVECTION AND SHORTWAVE
TROUGH PROVIDE THE FOCUS FOR SHOWERS AND STORMS WEDNESDAY AND
THURSDAY. INCREASED POPS DURING THIS TIME FRAME GIVEN GOOD MODEL
AGREEMENT WITH 20-50DM HEIGHT FALLS A LOFT AND 850-700MB MOISTURE
TRANSPORT. ALTHOUGH MINOR TIMING ISSUES EXIST...12Z GFS AND ECMWF
QPF FIELDS ARE NOT TOO DISSIMILAR IN OVERALL PLACEMENT AND
INTENSITY. ABOVE AVERAGE TEMPERATURES ALMOST A CERTAINTY IN THE
EXTENDED WITH 590-594DM HEIGHTS MOVING OVERHEAD FOR THE WEEKEND.

&&

.AVIATION.../00Z TAF ISSUANCE/

THE PRIMARY CONCERNS WITH THIS SET OF AVIATION FORECASTS ARE THE
GUSTY THUNDERSTORMS TONIGHT. THE THUNDERSTORMS EVOLVING SOUTHEAST
ALONG THE ND/SD BORDER AT 520 PM ARE JUST NORTH OF A SURFACE LOW
PRESSURE AREA. AS THIS LOW EVOLVES EAST SO SHOULD THE STORMS INTO
THE EVENING...FEEDING ON INSTABILITY AND CONTINUING TO MAINTAIN
THEIR CURRENT STRENGTH OR EVEN INTENSIFY FURTHER. THE STORMS
SHOULD ALSO START DROPPING SOMEWHAT SOUTH OF EAST AS WELL. THIS
EVOLUTION AND PATH WOULD IMPACT MANY OF THE LOCAL AREA TAF
SITES...PARTICULARLY AXN AND RWF WHERE CONFIDENCE IS HIGHEST IN
HAVING THE STORMS BE NEAR THEIR PEAK INTENSITY AT THOSE POINTS IN
TIME. THE ATMOSPHERE IS FAVORABLE FOR THE STORMS TO CONTINUE TO
EVOLVE IN CLUSTERS AND LINES THUS PROMOTING GUSTY WINDS WITH THE
STORMS. HAVE ADAPTED THAT INTO TEMPO GROUPS FOR THE TWO HOUR
PERIODS IN WHICH THE THUNDERSTORMS ARE MOST FAVORED AT EACH
AIRPORT USING HIGH RESOLUTION MODEL GUIDANCE AND ACCOUNTING FOR
THE SLIGHTLY SLOW BIAS THEY OFTEN HAVE /AND ARE ALREADY HAVING
WITH CURRENT CONVECTION/. IN ADDITION...AFTER THE PASSAGE OF WELL-
ORGANIZED STORMS THE POTENTIAL FOR WINDS TO BRIEFLY SWING EAST-
SOUTHEAST AND BECOME GUSTY MAY VERY WELL OCCUR IN THIS SITUATION.
HAVE AT LEAST PROPOSED THAT WIND SHIFT INTO THE TAFS BEHIND THE
STORMS. THIS SHOULD BE SOMEWHAT TEMPORARY BEFORE WINDS SWING MORE
SOUTHWEST AND THEN WEST NORTHEAST SOON AFTER DAYBREAK. IN OTHER
WORDS...THE WIND FIELD MAY BE SOMEWHAT CHAOTIC IN THE WAKE OF THE
STORMS...BUT HAVE DONE THE BEST TO ADAPT WHAT SHOULD HAPPEN IN
SUCH A SCENARIO. THIS WILL NEED TO BE EVEN FURTHER REFINED WITH
FUTURE TAF UPDATES. THANKFULLY MUCH OF THIS LOOKS TO COME DURING
THE NIGHTTIME HOURS. TEMPORARY MVFR IS LIKELY WITH IFR POSSIBLE.

AXN AND RWF...BOTH AIRPORTS ARE HIGHLY LIKELY TO EXPERIENCE
THUNDERSTORMS...AND THOSE COULD BE SEVERE WITH STRONG WINDS ON THE
LEADING EDGE AND POSSIBLY LARGE HAIL IN THE HEART OF THE STORMS.
AXN IS SUSCEPTIBLE TO HAVING STORMS AS EARLY AS 00Z. RWF MAY SEE
STORMS LAG LONGER THAN THE CURRENT THREE AND A HALF HOUR WINDOW IN
THE TAF. BUT THE STRONGEST STORMS SHOULD ARRIVE NEAR THE BEGINNING
OF THAT TEMPORAL WINDOW.

MSP...CONFIDENCE IN THUNDERSTORM TIMING IS INCREASING...BUT THERE
STILL REMAINS UNCERTAINTY. IF THE CURRENT THUNDERSTORM ACTIVITY
BECOMES EVEN MORE WELL-ORGANIZED SOON IT WILL INCREASE IN SPEED
EARLIER THAN THOUGH. THAT WOULD BRING IT IN TO MSP POSSIBLY AS
EARLY AS 0330Z. THE EAST WINDS IN THE WAKE OF THE STORMS ARE NOT
NECESSARILY WITH THE HIGHEST CONFIDENCE AS VERY FEW MODELS ARE
SHOWING THAT. BUT IT OFTEN HAPPENS WITH SUCH A STORM EVOLUTION.
THE SOUTHWEST TO WEST WIND DIRECTION DURING THE MORNING RUSH IS
WITH LOW CONFIDENCE...AND COULD BE MORE WEST NORTHWEST. THE SPEEDS
THOUGH SHOULD BE UNDER 10 KNOTS BY 11Z.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&

CLF/MTF
Hazardous weather outlook, Jul 10, 10:51 AM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1051 AM CDT SUN JUL 10 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
111600-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1051 AM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
SOUTHERN AND CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH
TONIGHT. THE PRIMARY HAZARDS ARE WINDS IN EXCESS OF 60 MPH AND
LARGE HAIL. THE BEST CHANCE OF WIDESPREAD THUNDERSTORMS WILL
BEGIN LATE THIS AFTERNOON OR EARLY THIS EVENING IN WEST CENTRAL
MINNESOTA IN ADVANCE OF A COLD FRONT. THUNDERSTORMS WILL THEN
SPREAD ACROSS MUCH OF THE AREA IN THE OVERNIGHT. IN
ADDITION...SOME THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL WHICH MAY
CAUSE ISOLATED FLOODING. RESIDENTS AND VISITORS ACROSS THE AREA
ARE URGED TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR
THE LATEST INFORMATION... FORECASTS...AND WARNINGS. MAKE SURE YOUR
NOAA WEATHER RADIO ALERT SETTING IS TURNED ON TO ENSURE RECEIVING
ANY WATCHES OR WARNINGS ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS MAY LINGER INTO MONDAY MORNING AS A COLD
FRONT CROSSES THE REGION FROM NORTHWEST TO SOUTHEAST. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS FAR SOUTHERN
MINNESOTA...MAINLY ALONG AND SOUTH OF A LINE FROM SPRINGFIELD TO
WATERVILLE. THE MAIN HAZARDS ARE WINDS IN EXCESS OF 60 MPH AND
LARGE HAIL...AND THE BEST TIMING WOULD BE BEFORE NOON.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH
SATURDAY AS A WARM FRONT SLOWLY APPROACHES FROM THE SOUTHWEST DURING
THE MIDDLE OF THE WEEK AND MOVES THROUGH THE AREA BY THE END OF THE
WEEK. AT THIS POINT...IT IS TOO EARLY TO DETERMINE SEVERE WEATHER
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND IN THE
OVERNIGHT.

In the hours before

Local storm report, Jul 10, 11:07 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1107 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     LE SUEUR                44.46N 93.91W
07/10/2011                   LE SUEUR           MN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. SOME BUILDING DAMAGE.

&&

JPR
Local storm report, Jul 10, 11:16 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1116 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     LE SUEUR                44.46N 93.91W
07/10/2011                   LE SUEUR           MN   TRAINED SPOTTER

            NINE INCH DIAMETER TREES DOWN. POWERLINES DOWN. OCCURRED
            ON 2ND STREET.

&&

AJZ
Local storm report, Jul 10, 11:20 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1120 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     FOREST LAKE             45.28N 92.99W
07/10/2011                   WASHINGTON         MN   TRAINED SPOTTER

            TWO INCH DIAMETER TREES DOWN.

1101 PM     HEAVY RAIN       GREEN ISLE              44.68N 94.01W
07/10/2011  M0.87 INCH       SIBLEY             MN   TRAINED SPOTTER

            RAINFALL OCCURRED IN 22 MINUTES.

&&

AJZ
Local storm report, Jul 10, 11:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1122 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TSTM WND DMG     LE SUEUR                44.46N 93.91W
07/10/2011                   LE SUEUR           MN   TRAINED SPOTTER

            SEVERAL TWELVE INCH DIAMETER TREES DOWNED. OCCURRED IN
            DIFFERENT PARTS OF TOWN.

&&

AJZ
Local storm report, Jul 10, 11:28 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1128 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND GST     WASECA                  44.08N 93.50W
07/10/2011  M59 MPH          WASECA             MN   AWOS

&&

AJZ
Local storm report, Jul 10, 11:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1144 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND GST     MORRIS                  45.59N 95.91W
07/10/2011  M54.00 MPH       STEVENS            MN   TRAINED SPOTTER

0725 PM     TSTM WND DMG     MORRIS                  45.59N 95.91W
07/10/2011                   STEVENS            MN   TRAINED SPOTTER

            4 INCH DIAMETER BRANCHES DOWN IN TOWN.

0730 PM     TSTM WND DMG     6 WSW ALEXANDRIA        45.84N 95.49W
07/10/2011                   DOUGLAS            MN   TRAINED SPOTTER

            LARGE TREES DOWNED.

0747 PM     TSTM WND GST     ALEXANDRIA              45.87N 95.38W
07/10/2011  M79.00 MPH       DOUGLAS            MN   MESONET

            MNDOT I-94 AND MN HWY 29 MILE POST 46

0750 PM     TSTM WND DMG     5 W STARBUCK            45.62N 95.63W
07/10/2011                   POPE               MN   TRAINED SPOTTER

            SCATTERED LARGE UP TO 30 DIAMETER TREES.

0752 PM     TSTM WND DMG     BRANDON                 45.97N 95.60W
07/10/2011                   DOUGLAS            MN   LAW ENFORCEMENT

            LARGE TREES AND POWERLINES DOWN

0753 PM     TSTM WND GST     ALEXANDRIA              45.87N 95.38W
07/10/2011  M63.00 MPH       DOUGLAS            MN   MESONET

            AXN AIRPORT

0757 PM     TSTM WND GST     FREEPORT                45.66N 94.69W
07/10/2011  M54.00 MPH       STEARNS            MN   TRAINED SPOTTER

0758 PM     TSTM WND GST     5 S MARIETTA            44.94N 96.42W
07/10/2011  M65.00 MPH       LAC QUI PARLE      MN   MESONET

            MEHURIN US-HWY 212 MILE POST 1

0810 PM     TSTM WND DMG     SAUK CENTRE             45.74N 94.96W
07/10/2011                   STEARNS            MN   TRAINED SPOTTER

            ESTIMATED TIME NUMEROUS TREES DOWN FROM 5 MILES WEST
            RIGHT THROUGH TO SAUK CENTRE.

0810 PM     TSTM WND DMG     SAUK CENTRE             45.74N 94.96W
07/10/2011                   STEARNS            MN   TRAINED SPOTTER

            ESTIMATED TIME POWER LINES DOWN AND POWER OUT IN TOWN.

0810 PM     TSTM WND DMG     SAUK CENTRE             45.74N 94.96W
07/10/2011                   STEARNS            MN   TRAINED SPOTTER

            ESTIMATED TIME...ENHANCED UNIDIRECTIONAL DAMAGE LARGE
            GRAIN EQUIPMENT TRAILERS FLIPPED.

0814 PM     TSTM WND GST     MADISON                 45.01N 96.19W
07/10/2011  M70.00 MPH       LAC QUI PARLE      MN   MESONET

            AIRPORT AWOS

0815 PM     HAIL             2 NNE DAWSON            44.96N 96.03W
07/10/2011  M1.00 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

0822 PM     TSTM WND GST     1 SE GEORGEVILLE        45.43N 94.93W
07/10/2011  M50.00 MPH       STEARNS            MN   MESONET

0823 PM     HAIL             5 NNW BOYD              44.92N 95.93W
07/10/2011  M0.50 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

0840 PM     HAIL             6 SSE MONTEVIDEO        44.87N 95.69W
07/10/2011  M0.88 INCH       YELLOW MEDICINE    MN   TRAINED SPOTTER

0845 PM     TSTM WND GST     HANLEY FALLS            44.69N 95.62W
07/10/2011  M62.00 MPH       YELLOW MEDICINE    MN   MESONET

            MNDOT HWY 23 AND MILE POST 94

0845 PM     TSTM WND DMG     4 WSW PLEASANT BEACH    45.75N 94.81W
07/10/2011                   STEARNS            MN   TRAINED SPOTTER

            ENTIRE ROW OF FULL GROWN 16 INCH DIAMETER TREES DOWN
            ALONG WITH WITH 2 TO 8 INCH BRANCHES.

0845 PM     TSTM WND DMG     4 WSW PLEASANT BEACH    45.75N 94.81W
07/10/2011                   STEARNS            MN   TRAINED SPOTTER

            POWER LINES DOWN.

0848 PM     TORNADO          GROVE CITY              45.15N 94.68W
07/10/2011                   MEEKER             MN   TRAINED SPOTTER

            ON THE GROUND.

0848 PM     TSTM WND GST     CLARA CITY              44.96N 95.37W
07/10/2011  M51.00 MPH       CHIPPEWA           MN   MESONET

0855 PM     HAIL             SACRED HEART            44.78N 95.35W
07/10/2011  E0.75 INCH       RENVILLE           MN   TRAINED SPOTTER

            SMALL BRANCHES DOWN

0855 PM     TSTM WND GST     4 ENE ALBANY            45.64N 94.49W
07/10/2011  M62.00 MPH       STEARNS            MN   TRAINED SPOTTER

            TREES DOWN LARGE BRANCHES

0913 PM     TSTM WND GST     ST AUGUSTA              45.44N 94.19W
07/10/2011  E50.00 MPH       STEARNS            MN   TRAINED SPOTTER

0915 PM     TSTM WND DMG     RENVILLE                44.79N 95.21W
07/10/2011                   RENVILLE           MN   TRAINED SPOTTER

            POWER OUT

0922 PM     TSTM WND GST     ST CLOUD                45.55N 94.17W
07/10/2011  M64.00 MPH       STEARNS            MN   MESONET

            STC AIRPORT ASOS

0924 PM     TSTM WND GST     OLIVIA                  44.78N 95.00W
07/10/2011  E64.00 MPH       RENVILLE           MN   MESONET

            OVL AIRPORT AWOS ESTIMATED TIME.

0925 PM     TSTM WND GST     REDWOOD FALLS           44.54N 95.11W
07/10/2011  M55.00 MPH       REDWOOD            MN   MESONET

            RWF AIRPORT ASOS

0930 PM     TSTM WND DMG     1 SE FRANKLIN           44.52N 94.87W
07/10/2011                   RENVILLE           MN   TRAINED SPOTTER

            DAMAGE OVER A 3/4 MILE PATH

0950 PM     TSTM WND GST     MONTICELLO              45.30N 93.80W
07/10/2011  M55.00 MPH       WRIGHT             MN   TRAINED SPOTTER

            I-94 AND COUNTY ROAD 18.

1000 PM     TSTM WND DMG     DAYTON                  45.19N 93.47W
07/10/2011                   HENNEPIN           MN   TRAINED SPOTTER

            LARGE TREE DOWN.

1005 PM     TSTM WND GST     2 NE STEWART            44.75N 94.46W
07/10/2011  M65.00 MPH       MCLEOD             MN   TRAINED SPOTTER

1027 PM     TSTM WND GST     MADELIA                 44.05N 94.42W
07/10/2011  M49.00 MPH       WATONWAN           MN   MESONET

            MNDOT HIGHWAY 60 MILE POST 60

1045 PM     TSTM WND GST     HAMBURG                 44.73N 93.96W
07/10/2011  M54.00 MPH       CARVER             MN   LAW ENFORCEMENT

1045 PM     TSTM WND DMG     RAMSEY                  45.26N 93.45W
07/10/2011                   ANOKA              MN   TRAINED SPOTTER

            10 INCH TREE DOWN.

1050 PM     TSTM WND DMG     COLUMBIA HEIGHTS        45.05N 93.25W
07/10/2011                   ANOKA              MN   TRAINED SPOTTER

            POWER OUT 38TH TO 44TH CENTRAL AVE.

1054 PM     TSTM WND DMG     FOREST LAKE             45.28N 92.99W
07/10/2011                   WASHINGTON         MN   TRAINED SPOTTER

            POWER OUT IN PLACES.

1100 PM     TSTM WND DMG     LE SUEUR                44.46N 93.91W
07/10/2011                   LE SUEUR           MN   TRAINED SPOTTER

            NINE INCH DIAMETER TREES DOWN. POWERLINES DOWN. OCCURRED
            ON 2ND STREET.

1100 PM     TSTM WND DMG     LE SUEUR                44.46N 93.91W
07/10/2011                   LE SUEUR           MN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. SOME BUILDING DAMAGE.

1100 PM     TSTM WND DMG     FOREST LAKE             45.28N 92.99W
07/10/2011                   WASHINGTON         MN   TRAINED SPOTTER

            TWO INCH DIAMETER TREES DOWN.

1101 PM     HEAVY RAIN       GREEN ISLE              44.68N 94.01W
07/10/2011  M0.87 INCH       SIBLEY             MN   TRAINED SPOTTER

            RAINFALL OCCURRED IN 22 MINUTES.

1108 PM     TSTM WND DMG     LE SUEUR                44.46N 93.91W
07/10/2011                   LE SUEUR           MN   TRAINED SPOTTER

            SEVERAL TWELVE INCH DIAMETER TREES DOWNED. OCCURRED IN
            DIFFERENT PARTS OF TOWN.

1120 PM     TSTM WND GST     WASECA                  44.08N 93.50W
07/10/2011  M59.00 MPH       WASECA             MN   AWOS

&&

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 10:56 PM CDTSpecial Weather StatementMPXDunn, Pepin, Pierce, Saint Croix49 min
Jul 10, 11:39 PM CDTSevere Thunderstorm WarningMPXPierce51 min
Jul 11, 12:12 AM CDTSevere Thunderstorm WarningMPXPepin, Pierce52 min
Jul 11, 1:03 AM CDTSpecial Weather StatementMPXChippewa, Eau Claire42 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.